MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that premature detachment of the tip of an apollo catheter was observed upon opening the package.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu), however, the catheter was not flushed.During the preparation for the surgery, the catheter tip was found to have fallen off when the package was opened.This did not occur during onyx injection, therefore, there was no friction or difficulty during injection, no force was applied, the catheter tip was not entrapped / stuck during removal, there wasn't any vasospasm, and no surgical or medicinal intervention was required.The reported catheter was replaced with another apollo catheter to complete the procedure.There was no patient involvement.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that there was no damage or evidence of tampering to the device packaging.The cause of the damage was not determined, and there were no issues that resulted in the device damage that was found.No prep was performed prior to the damage being seen.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the apollo catheter was returned for analysis within a shipping box, a plastic bio-pouch, an opened apollo inner pouch (b516627), and a dispenser coil.¿ damage location details: no damage was found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The apollo catheter distal tip was found detached from the catheter.The detached tip was not returned.¿ testing/analysis: the ldpe overlap was measured to be 1.3mm, which is within specification.¿ conclusion: based on the device analysis and the information provided, the customer's report of "tip detachment" was confirmed, as the distal tip of the apollo catheter was found to be detached.Tip detachment can occur during packaging or while removing the catheter from the packaging.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22833389
Report Number2029214-2025-01843
Device Sequence Number4553602
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)270603(10)B745329
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB745329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer08/28/2025
10/03/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/26/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown